Alert archive / Tennessee / Tornado Warnings in 2025
Tornado Warning 26, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Mar 15, 2025, 7:55 AM CDT for Chester County, Hardeman County, McNairy County, Tennessee. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2025, 7:55 AM CDT (12:55 UTC)
- Expired
- Mar 15, 2025, 8:45 AM CDT
- In force
- 50 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Chester County, TN, Hardeman County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 90 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 7:56 AM CDT | TORNADO | 5 Nw Middleton, TN | EF-0 tornado occurred in Hardeman County on Saturday morning. Only minor damage to trees was observed. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 5:58 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3142 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
150
WFUS54 KMEG 151255
TORMEG
TNC023-069-109-151345-
/O.NEW.KMEG.TO.W.0026.250315T1255Z-250315T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
755 AM CDT Sat Mar 15 2025
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Central Hardeman County in west Tennessee...
Northwestern McNairy County in west Tennessee...
Southwestern Chester County in west Tennessee...
* Until 845 AM CDT.
* At 754 AM CDT, a severe thunderstorm capable of producing a tornado
was located 11 miles west of Pocahontas, or 12 miles south of
Bolivar, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Forty Forks, Rose Creek, Selmer, Pine Top, Bethel Springs,
Masseyville, Chickasaw State Forest, Silerton, Hickory Corners,
Bolivar, Hebron, Middleton, Van Buren, Purdy, Rogers Springs,
Saulsbury, Hornsby, Lisbon, Woodville, and McNairy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3499 8899 3499 8904 3510 8916 3543 8887
3543 8882 3521 8848
TIME...MOT...LOC 1254Z 231DEG 27KT 3509 8901
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
MJ3 follow-up statements
619
WWUS54 KMEG 151315
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
815 AM CDT Sat Mar 15 2025
TNC023-069-109-151345-
/O.CON.KMEG.TO.W.0026.000000T0000Z-250315T1345Z/
Hardeman TN-McNairy TN-Chester TN-
815 AM CDT Sat Mar 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR EASTERN
HARDEMAN...NORTHWESTERN MCNAIRY AND SOUTHWESTERN CHESTER COUNTIES...
At 814 AM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles northwest of Pocahontas, or 9 miles southeast of
Bolivar, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Rogers Springs, Forty Forks, Hornsby, Rose Creek, Selmer, Pine Top,
Bethel Springs, Lisbon, Masseyville, Woodville, Chickasaw State
Forest, McNairy, Lacy, Silerton, Hickory Corners, Deanburg, Hebron,
Robertson, Middleton, and Chickasaw State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3502 8892 3505 8900 3516 8910 3543 8887
3543 8882 3521 8848
TIME...MOT...LOC 1314Z 232DEG 22KT 3514 8893
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CAD258
WWUS54 KMEG 151328
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
828 AM CDT Sat Mar 15 2025
TNC023-069-109-151345-
/O.CON.KMEG.TO.W.0026.000000T0000Z-250315T1345Z/
Hardeman TN-McNairy TN-Chester TN-
828 AM CDT Sat Mar 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
NORTHEASTERN HARDEMAN...NORTHWESTERN MCNAIRY AND SOUTHWESTERN CHESTER
COUNTIES...
At 828 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Silerton, or 8 miles south of Chickasaw State
Forest, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Forty Forks, Hornsby, Rose Creek, Pine Top, Bethel Springs,
Masseyville, Woodville, Chickasaw State Forest, McNairy, Lacy,
Silerton, Hickory Corners, Deanburg, Hebron, Robertson, Chickasaw
State Park, Shandy, Bolivar, and Selmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3508 8884 3513 8893 3524 8902 3543 8887
3543 8882 3524 8852
TIME...MOT...LOC 1328Z 228DEG 29KT 3525 8881
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CAD458
WWUS54 KMEG 151339
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
839 AM CDT Sat Mar 15 2025
TNC023-069-109-151349-
/O.EXP.KMEG.TO.W.0026.000000T0000Z-250315T1345Z/
Hardeman TN-McNairy TN-Chester TN-
839 AM CDT Sat Mar 15 2025
...THE TORNADO WARNING FOR NORTHEASTERN HARDEMAN...NORTHWESTERN
MCNAIRY AND SOUTHWESTERN CHESTER COUNTIES WILL EXPIRE AT 845 AM
CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 100 PM CDT for west
Tennessee.
&&
LAT...LON 3508 8884 3513 8893 3524 8902 3543 8887
3543 8882 3524 8852
TIME...MOT...LOC 1339Z 231DEG 27KT 3530 8874
$$
CADWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 15, 7:23 AM CDT, 32 minutes earlier. Its key messages:
- Updated at 645 AM CDT Sat Mar 15 2025
- Another round of severe weather is expected today across the Mid-South especially east of the Mississippi River. All hazards are possible including damaging winds, tornadoes, and large hail. A couple of tornadoes could be strong and long-tracked over northeast Mississippi. Additional heavy rainfall may result in flash flooding across portions of West Tennessee and Northeast Mississippi. Additional storms will form this morning and persist through this evening.
- Dry weather returns to the Mid-South for Sunday through Tuesday. Temperatures will cool on Sunday before warming back into the low to mid 70s by Tuesday.
- Additional showers and thunderstorms are possible by the middle of next week as another upper-level trough moves through the Mississippi Valley.
Area forecast discussion, Mar 15, 7:23 AM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
723 AM CDT Sat Mar 15 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 645 AM CDT Sat Mar 15 2025
- Another round of severe weather is expected today across the
Mid-South especially east of the Mississippi River. All hazards
are possible including damaging winds, tornadoes, and large
hail. A couple of tornadoes could be strong and long-tracked
over northeast Mississippi. Additional heavy rainfall may result
in flash flooding across portions of West Tennessee and
Northeast Mississippi. Additional storms will form this morning
and persist through this evening.
- Dry weather returns to the Mid-South for Sunday through Tuesday.
Temperatures will cool on Sunday before warming back into the
low to mid 70s by Tuesday.
- Additional showers and thunderstorms are possible by the middle
of next week as another upper-level trough moves through the
Mississippi Valley.
&&
.DISCUSSION...
(Today through Friday)
Issued at 540 AM CDT Sat Mar 15 2025
GOES-16 satellite trends indicate a negatively-tilted trough
departing the Mid-South early this morning. Regional WSR-88D radar
trends show showers and thunderstorms continuing mainly over north
Mississippi. Elsewhere, upstream convective activity to the west
has diminished briefly due to a lack of upper-level support.
Temperatures as of 3 AM CDT range from the middle 60s to lower
70s.
A very active and dangerous day is expected across the Mid-South
as another potent shortwave trough rotates through the Lower
Mississippi Valley. Latest trends suggest instability should
recover across the Mid-South today as strong low-level jet advects
additional low level moisture up into the region. Very steep mid-
level lapse rates, moderate instability, and deep layer shear are
supportive for the development of additional severe thunderstorms
across the area. In addition, short-term model soundings show
favorable hodographs to produce all hazards across the area,
especially across northeast Mississippi where the potential may
exist for strong, long track tornadoes. Additional showers and
thunderstorms may result in the potential for flash flooding
across portions of West Tennessee and northeast Mississippi where
a Flood watch remains in effect.
Showers and thunderstorms will gradually come to an end this
evening as high pressure builds into the Lower Mississippi Valley
through early next week. Long-term models indicate the
potential for additional showers and thunderstorms towards the
middle of next week.
&&
.AVIATION...
(12Z TAFS)
Issued at 721 AM CDT Sat Mar 15 2025
Showers and thunderstorms will continue to affect most sites
today. As of 12Z, showers and thunderstorms stretch along a line
from CKM to MKL with a temporary break at JBR and TUP. This
activity will spread north across the remainder of the area this
morning with additional showers and thunderstorms moving through
this afternoon along a cold front. S winds will veer W/NW behind
the front tonight.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 7 AM CDT this morning for ARZ009-018-026>028-
035-036-048.
MO...Wind Advisory until 7 AM CDT this morning for MOZ113-115.
MS...Flood Watch through late tonight for MSZ003>006-009-013>017-
021>024.
TN...Wind Advisory until 7 AM CDT this morning for TNZ001>003-019-020-
048>051-088-089.
Flood Watch through late tonight for TNZ004-021-022-052>055-
090>092.
&&
PUBLIC FORECAST...CJC
AVIATION...CJCIn the hours before
Local storm report, Mar 15, 2:29 AM CDT, 5 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
229 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 AM Hail 2 N Pascola 36.30N 89.83W
03/15/2025 E1.75 Inch Pemiscot MO Public
&&
JABLocal storm report, Mar 15, 2:33 AM CDT, 5 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
233 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 AM Tstm Wnd Dmg Wardell 36.35N 89.82W
03/15/2025 Pemiscot MO Public
Tree down in Wardell, MO. Possible tornado
damage.
&&
JABLocal storm report, Mar 15, 3:00 AM CDT, 4 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
300 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM Non-Tstm Wnd Dmg 1 WNW Paris 36.30N 88.32W
03/15/2025 Henry TN Public
Multiple fiberoptic lines down in downtown
Paris, TN. No exact time was given for when
damage occurred so used approximate time of
call.
&&
JABLocal storm report, Mar 15, 4:49 AM CDT, 3 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
449 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 AM Hail 2 S Savannah 35.19N 88.24W
03/15/2025 E1.00 Inch Hardin TN Fire Dept/Rescue
&&
JABThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 1:33 AM CDT | Tornado Warning | MEG | Lake | 31 min |
| Mar 15, 1:43 AM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion | 47 min |
| Mar 15, 4:08 AM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 52 min |
| Mar 15, 6:31 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 44 min |
| Mar 15, 6:36 AM CDT | Severe Thunderstorm Warning | MEG | Decatur, Hardin, McNairy | 23 min |
| Mar 15, 7:08 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, McNairy, Madison | 52 min |
| Mar 15, 7:53 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, McNairy, Madison and 2 more | 52 min |
| Mar 15, 8:31 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 44 min |
| Mar 15, 8:35 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 40 min |
| Mar 15, 8:38 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Crockett, Fayette, Hardeman, Haywood, Lauderdale and 4 more | 52 min |
| Mar 15, 8:56 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 49 min |
| Mar 15, 9:04 AM CDT | Areal Flood Advisory | MEG | Fayette, Hardeman, Shelby | 3 hr |
| Mar 15, 9:19 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale, Obion and 1 more | 41 min |
| Mar 15, 10:37 AM CDT | Flash Flood Warning | MEG | Fayette, Shelby | 3 hr |
| Mar 15, 11:10 AM CDT | Areal Flood Advisory | MEG | Chester, Hardeman, Henderson, Madison | 3 hr |
| Mar 15, 12:27 PM CDT | Areal Flood Advisory | MEG | Benton, Decatur, Henderson | 30 min |
| Mar 15, 12:41 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 49 min |
| Mar 15, 12:54 PM CDT | Flash Flood Warning | MEG | Benton, Carroll, Chester, Decatur, Henderson | 3 hr |
| Mar 15, 1:39 PM CDT | Areal Flood Advisory | MEG | Fayette, Hardeman, Haywood, Madison, Shelby, Tipton | 3 hr |
| Mar 15, 2:27 PM CDT | River Flood Warning | MEG | Madison | 47 hr |
Nearby
Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.